Translator Disclaimer
1999 Blow-up of a class of solutions with free boundaries for the Navier-Stokes equations
V. A. Galaktionov, J. L. Vazquez
Adv. Differential Equations 4(3): 297-321 (1999).

Abstract

We study the blow-up behaviour of a class of solutions of the incompressible Navier-Stokes equations in $\mathbf{R}^2$ which are described by a parabolic free-boundary problem with a nonlocal term. We prove that the solutions blow up in finite time globally in space and calculate the corresponding rates and profiles. The asymptotic profile and the free boundary are obtained as a nonviscous limit, solution of a nonlocal first-order equation of the Hamilton-Jacobi type. This means that the final highly nonstationary stage of such flows is essentially a convection-type singularity. The viscosity term, though asymptotically negligible, provides the eventual regularity of the limit profiles. Other types of unstable blow-up and global patterns with a non-generic behaviour are discussed.

Citation

Download Citation

V. A. Galaktionov. J. L. Vazquez. "Blow-up of a class of solutions with free boundaries for the Navier-Stokes equations." Adv. Differential Equations 4 (3) 297 - 321, 1999.

Information

Published: 1999
First available in Project Euclid: 15 April 2013

zbMATH: 0953.35112
MathSciNet: MR1671252

Subjects:
Primary: 35Q30
Secondary: 35B40, 35R35, 76D05

Rights: Copyright © 1999 Khayyam Publishing, Inc.

JOURNAL ARTICLE
25 PAGES


SHARE
Vol.4 • No. 3 • 1999
Back to Top